From Cupertino, California, USA:
I am 27 years old, and several months ago, I was diagnosed with either type 2 diabetes or Maturity Onset Diabetes of the Young. I am currently taking no medications and have good control (70-90 mg/dl [3.9-5 mmol/L] fasting and 140-160 mg/dl [7.8-8.9 mmol/L] post meal), but recently the my blood sugars have been higher (90-100 mg/dl [5-5.6 mmol/L] fasting and 140-200 mg/dl [7.8-11.1 mmol/L] post meal. If I have to use something to counter a continuing rise in blood sugars, I would prefer to inject insulin since the drugs that I have taken made me feel terrible. Is this reasonable?
I would suggest you speak with your physician about all choices. The problem of giving insulin early in the therapy is not blood sugar control but weight gain and the potential for increased insulin resistance over time. Several of the oral hypoglycemic agents used in the treatment of typeá2 diabetes help your body respond to the insulin you already make.
Original posting 24 Jun 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.